Alert archive / Missouri / Frost Advisories in 2007

Frost Advisory 1, NWS St. Louis, MO

October 27, 200714 counties in Missouri; 7 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Oct 27, 2007, 3:48 PM CDT for 14 counties in Missouri; 7 counties in Illinois. It took effect at Oct 28, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2007, 3:48 PM CDT (20:48 UTC)
In effect from
Oct 28, 2007, 4:00 AM CDT
Expired
Oct 28, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
All 21 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 272048
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT OCT 27 2007

...COLD TEMPERATURES AND FROST EXPECTED LATE TONIGHT AND EARLY
SUNDAY MORNING FOR NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS...

.A LARGE COLD AIR MASS OVER THE NORTHERN PLAINS WILL DROP
SOUTHEASTWARD THROUGH THE BI-STATE REGION TONIGHT. THE COLDEST
TEMPERATURES OF THE SEASON SO FAR ARE EXPECTED TONIGHT. A MOSTLY
CLEAR SKY AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER 30S WITH FROST DEVELOPING ACROSS THE REGION.

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048-
050>052-280900-
/O.NEW.KLSX.FR.Y.0001.071028T0900Z-071028T1400Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-CALLAWAY-MONTGOMERY-LINCOLN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
348 PM CDT SAT OCT 27 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S BY SUNRISE
EARLY SUNDAY MORNING. A CLEAR SKY ALONG WITH A LIGHT WIND WILL
ALLOW WIDESPREAD FROST TO DEVELOP LATE TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GKS
2 follow-up statements
000 
WWUS73 KLSX 280833
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
333 AM CDT SUN OCT 28 2007

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048-
050>052-281400-
/O.CON.KLSX.FR.Y.0001.071028T0900Z-071028T1400Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-CALLAWAY-MONTGOMERY-LINCOLN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
333 AM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES IN THE LOW TO MID 30S CAN BE EXPECTED THROUGH
SUNRISE. THESE COOL TEMPERATURES COMBINED WITH A LIGHT OR CALM
WIND WILL ALLOW FOR THE FORMATION OF FROST ON EXPOSED SURFACES.
TEMPERATURES SHOULD WARM QUICKLY INTO THE UPPER 30S AFTER SUNRISE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CARNEY
000 
WWUS73 KLSX 281401
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT SUN OCT 28 2007

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048-
050>052-281515-
/O.EXP.KLSX.FR.Y.0001.000000T0000Z-071028T1400Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-CALLAWAY-MONTGOMERY-LINCOLN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
901 AM CDT SUN OCT 28 2007

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

LOW TEMPERATURES DROPPED INTO THE LOWER AND MIDDLE 30S THIS
MORNING ACROSS THE REGION RESULTING IN AREAS OF FROST. TEMPERATURES
WILL WARM QUICKLY THROUGH THE 40S AND 50S DURING THE REMAINDER OF
THE MORNING.

$$

GLASS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:35 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 27, 3:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SAT OCT 27 2007

.DISCUSSION...
LOW LVL CLOUD CVR OVR THE ERN PTN OF THE CWA SHOULD EITHER
DISSIPATE OR ADVCT E OF THE CWA THIS EVNG AS STG SFC RDG CNTRD OVR
THE NRN PLAINS BLDS SEWD THRU THE CWA. DO NOT SEE MUCH CLOUDS TGT
AND SUN...ALTHOUGH MDLS HINT AT SOME CIRRUS CLOUDS POSSIBLE LT TGT
AND SUN. NWLY SFC WNDS SHOULD DIMINISH THIS EVNG AS THE RDG BUILDS
INTO THE AREA. WITH LOW LVL CAA...LGT WNDS...A MOSTLY CLR SKY AND
SFC DWPTS DROPPING INTO THE UPR 20S TO LWR 30S IT IS LOOKING TO BE
THE COLDEST NIGHT OF THE FALL SEASON SO FAR. BOTH THE NAM AND GFS
MDLS DROP THE ZERO DEGREE CELSIUS 850 MB ISOTHERM DOWN AS FAR S
AS UIN BY 12Z SUN. WILL ISSUE A FROST ADVISORY LT TGT AND EARLY
SUN MRNG FOR THE NRN AND WRN PTNS OF THE CWA...N AND W OF THE STL
METRO AREA. SUN NGT WILL BE COLD AGAIN...ALTHOUGH WITH THE SFC
RDG AXIS OVR E CNTRL AND SERN MO AS WELL AS SWRN IL THE BEST
RADIATIONAL COOLING AND LOWEST MIN TEMPS SHOULD BE FM STL S AND E.
MAY NEED A FROST ADVISORY FOR THIS AREA SUN NGT BUT FOR NOW WILL
JUST INCLUDE PATCHY FROST IN THE FCST. WILL BEGIN A GRADUAL WRMG TREND
ON MON AFTN AS THE SFC RDG SHIFTS E OF THE CWA AND RETURN SLY FLOW
BGNS OVER THE REGION. ALTHOUGH TEMPERATURES WILL WRM FOR TUE INTO
WED DO NOT SEE MUCH IN THE WAYS OF CLOUDS AS THE LOW LVLS REMAIN
VRY DRY. A MID-UPR LVL TROF WILL MOVE EWD THRU THE NRN PLAINS AND
INTO THE GRT LKS REGION ON WED SENDING A CDFNT SEWD THRU THE CWA.
THE MDLS GENERATE LITTLE IF ANY PCPN WITH THIS FRONT AND WILL KEEP
THE FCST DRY FOR NOW. THE GFS MDL IN PARTICULAR BRINGS SOME PRETTY
COLD AIR SWD INTO THE CWA BHND THIS FNT WED NIGHT AND THU.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...TRANQUIL PD FOR AVIATION INTERESTS. DO NOT SEE
ANY CLOUD CVR EXCEPT POSSIBLY SOME CIRRUS CLOUDS LT TGT AND SUN.
NWLY SFC WNDS SHOULD DIMINISH THIS EVNG AS STG RDG OF HI PRES OVR
THE PLAINS BLDS SEWD INTO MO TGT. THE SFC WND SHOULD GRADUALLY
VEER ARND TO A NELY DIRECTION ON SUN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-
     MONTGOMERY-PIKE-RALLS-SHELBY.

IL...FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR ADAMS IL-BROWN
     IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Oct 27, 4:59 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
459 AM CDT SAT OCT 27 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
459 AM CDT SAT OCT 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FROST WILL BE POSSIBLE BOTH SATURDAY NIGHT AND SUNDAY NIGHT AS A
COLD HIGH PRESSURE SETTLES ACROSS THE MIDWEST AND TEMPERATURES
DIP INTO THE LOWER AND MIDDLE 30S...ESPECIALLY NORTH OF
INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

PEDIGO

Nearby

Frost Advisories in Missouri, 2007Frost Advisories in Illinois, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.